Research Article · Preprint Mathematics
Strong permanent inequalities for cycles and a class of single-chord supports
- Primary subject
- Mathematics
- Subject subfields
- Linear Algebra and Matrix Inequalities
- Paper type
- Research Article
- Manuscript stage
- Preprint
- Manuscript
- Archived
- Edition
- 2 · Permanent link
Overview
Abstract
For a complex Hermitian positive semidefinite matrix A, write Q(A)=per(A ∘ bar(A)) and d(A)=∏_i a_(ii). We prove Q(A)≤d(A) per(A) whenever the off-diagonal support of A is contained in a cycle of length at least four, or in a theta graph with endpoint-path lengths 1,b,c, where b,c≥3 and b+c≥7. The entries may have arbitrary phases and unequal magnitudes, and singular matrices are included. For a single cycle, the loss between two weighted matching partition functions pays the worst possible directed-cycle contribution. For a single-chord cycle, a simultaneous matching-loss allocation pays all three overlapping cycles. We give the complex form of the known one-point strong-closure argument and obtain hereditary inequalities for graphs assembled from these blocks. These are structural results.
Keywords permanent · positive semidefinite matrices · Chollet inequality · cycle support · theta graph · matching partition function
Scope of the work
Strong permanent inequalities for complex PSD cycles of length at least four and theta supports with path lengths (1,b,c), b,c ≥ 3 and b+c ≥ 7, together with hereditary closure through the allowed blocks.
Reproduction notes
The paper has 7 pages. The editable-source archive contains 4 files. Compile manuscript/main.tex; the analytic proofs and references require no numerical data.
The manuscript
Read the paper
The complete manuscript, as published in this edition.
If the reader is unavailable on your device, open or download the PDF directly.
Author disclosures
AI tools assisted drafting and verification. The author is responsible for the statements, proofs, attribution, and final text. Internal analytic and reader reviews are not external human peer review. Standard cycle-cover expansions, one-point closure, and classical permanent bounds are explicitly credited in the manuscript.
References and related publications
- J. Chollet. Is there a permanental analogue to Oppenheim’s inequality? American Mathematical Monthly 89 (1982), 57–58.
- S. W. Drury. A counterexample to a question of Bapat and Sunder. Electronic Journal of Linear Algebra 31 (2016), 69–70.
- P. Pant and R. Singh. Structural Classes for Chollet’s Permanent Conjecture. arXiv:2604.24192v2 (2026).
- R. Mehatari, M. R. Kannan and A. Samanta. On the adjacency matrix of a complex unit gain graph. Linear and Multilinear Algebra 70 (2022), no. 9, 1798–1813.
- E. H. Lieb. Proofs of some conjectures on permanents. Journal of Mathematics and Mechanics 16 (1966), 127–134.
A stable scholarly record
Cite this edition
Scott Schubr. (2026). Strong permanent inequalities for cycles and a class of single-chord supports (Version 2). Luminary Research Archive. https://research.luminaryoddities.com/strong-permanent-inequalities-complex-positive-semidefinite-cycle-single-chord-supports/v/2
BibTeX
@techreport{luminary_strong_permanent_inequalities_complex_positive_semidefinite_cycle_single_chord_supports_v2,
title = {Strong permanent inequalities for cycles and a class of single-chord supports},
author = {Scott Schubr},
year = {2026},
institution = {Luminary Research Archive},
type = {Research Article},
note = {Version 2},
url = {https://research.luminaryoddities.com/strong-permanent-inequalities-complex-positive-semidefinite-cycle-single-chord-supports/v/2}
}Loading discussion…